Aripiprazole-Induced Agitation After Clozapine Discontinuation: A Case Report
J Clin Psychiatry 2009;70(1):141-143 [letter]
© Copyright 2017 Physicians Postgraduate Press, Inc.
Access to this article is available to valid users
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Register: If you do not have one already, register for a free account.
Letter to the Editor
Sir: Clozapine continues to be the gold standard for patients
with treatment-refractory schizophrenia.1 However, when patients
who have responded to clozapine need to have clozapine
treatment discontinued due to a serious adverse event, such as
glucose abnormalities, clinicians are often confronted with difficult
choices regarding a suitable substitute treatment.
We present a patient who developed acute ketoacidosis
while on clozapine treatment and who developed severe agitation
and psychotic decompensation with subsequent aripiprazole